Alert archive / Oklahoma / Flash Flood Warnings in 2007

Flash Flood Warning 14, NWS Shreveport, LA

April 24, 2007McCurtain County, Oklahoma

NWS Shreveport, LA issued this flash flood warning at Apr 24, 2007, 10:00 PM CDT for McCurtain County, Oklahoma. It took effect at Apr 24, 2007, 10:08 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2007, 10:00 PM CDT (03:00 UTC)
In effect from
Apr 24, 2007, 10:08 PM CDT
Expired
Apr 25, 2007, 2:00 AM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 136 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2007-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 480 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2007-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
480 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
316 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 250308
FFWSHV
OKC089-250700-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 PM CDT TUE APR 24 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...

* UNTIL 200 AM CDT

* AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM THUNDERSTORMS THAT CONTINUE TO MOVE NORTHEAST  
  ACROSS WESTERN AND NORTHCENTRAL MCCURTAIN COUNTY. ANOTHER BAND OF  
  THUNDERSTORMS WILL MOVE INTO THE COUNTY FROM CHOCTAW COUNTY        
  OKLAHOMA...AS WELL AS AREAS OF NORTH TEXAS...DURING THE NEXT FEW   
  HOURS. DOPPLAR RADAR ESTIMATES AND SURFACE REPORTS INDICATE IN     
  EXCESS OF TWO INCHES OF RAIN HAS FALLEN IN A SHORT PERIOD OF TIME  
  FROM EARLIER STRONG THUNDERSTORMS...WITH AMOUNTS EXCEEDING THREE   
  INCHES IN WESTERN MCCURTAIN COUNTY NEAR PINE CREEK LAKE. GIVEN THE 
  MOUNTAINOUS TERRAIN OF NORTHERN MCCURTAIN COUNTY...ADDITIONAL      
  HEAVY RAINFALL WILL LIKELY CAUSE FLASH FLOODING ESPECIALLY NORTH   
  OF A VALLIANT...TO HOCHATOWN LINE. ADDITIONAL RAINFALL AMOUNTS OF  
  ONE TO THREE INCHES WILL BE POSSIBLE ACROSS THE COUNTY THROUGH 
  2 AM.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATSON...
  SMITHVILLE...PICKENS...BETHEL AND BATTIEST.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.

LAT...LON 3394 9515 3392 9449 3451 9445 3451 9504

$$

15

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 3:33 PM CDT, 6 hours 27 minutes earlier.

Area forecast discussion, Apr 24, 3:33 PM CDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
333 PM CDT TUE APR 24 2007

.DISCUSSION...
VERY POTENT CLOSED LOW NEAR PANHANDLE REGION WILL MOVE SLOWLY ESE ACROSS
OK TONIGHT AND WED. SCATTERED TSTMS DEVLOPING FROM FTW INTO SE OK.
FURTHER WEST...BROKEN LINE TSTMS ALONG DRYLINE. THUS...ALREADY TWO
REGIONS OF CONCERN...WITH CONVECTION POSSIBLE ALONG SECONDARY
BOUNDARIES LATER TONIGHT. 18Z SOUNDING AT FTW SHOWED A SIX HOUR
INCREASE IN K INDEX FROM 19 TO 37...AND HELICITY AROUND 200 WITH
45 KNOT LOW LEVEL JET. MODEL SOUNDING INDICATE THIS MODERATELY
HIGH HELICITY TO INCREASE. IN ADDITION...SOUTHERLY UPPER JET IN
EXCESS OF 100 KNOTS AHEAD OF UPPER LOW WILL SERVE BOTH TO PUMP
DEEP MOISTURE ACROSS EAST TX LATER TONIGHT...AND TO PRODUCE
EXTREME UPPER DIVERGENCE OF BOTH SPEED AND DIRECTIONAL COMPONENT.
SATURATED COLUMN AND POSSIBLE SLOWING OF SYSTEM DUE IN PART TO
OBSTRUCTION OF SUCH A STRONG SOUTHERLY UPPER LEVEL
JET...TRANSITION MORE FROM SEVERE TO VERY HEAVY RAIN EVENT. IN THE
MEANTIME...DRY AIR ABOVE LOADED GUN SHAPED SOUNDINGS ENHANCE
SEVERE THREAT...ESPECIALLY FOR LARGE HAIL. AS FFG VALUES FAIRLY HIGH...
WILL WAIT A FEW HOURS BEFORE DECIDING ON FLOOD WATCH.
OTHER QUESTION WILL BE EXISTENCE AND INTENSITY OF ANOTHER ROUND OF TSTMS
RIGHT ALONG FRONT DURING DAY ON WED. INHIBITING FACTOR WILL BE A
VERY WORKED OVER AIRMASS BY THAT TIME AND DRY SLOTTING FROM SE TX.
WEAK FRONT WILL DRAG INTO AT LEAST NORTHERN PORTIONS OF AREA WITH
SHORTWAVE IN NW FLOW ALOFT FRIDAY NIGHT. PUT IN LOW CHANCE POPS.
NEXT WEEK PREDOMINATE SOUTHERLY FLOW. MAY SEE HIGHS CLIMB WELL
INTO THE 80S. /VII/

&&

.AVIATION...
MVFR AND VFR CIGS CONTINUE THIS AFTERNOON. CIGS WILL LOWER TONIGHT
TO MVFR WITH POSSIBLE IFR IN EAST TEXAS. SCATTERED TSRA WILL OCCUR
THIS EVENING OVER THE WESTERN HALF OF THE FOUR STATE AREA...WITH A
SQUALL LINE DEVELOPING LATE TONIGHT AND MOVING FROM WEST TO EAST
ACROSS THE AREA WEDNESDAY MORNING. TSRA WILL BE NUMEROUS DURING THE
MORNING WEDNESDAY. CIGS AND VISIBILITIES WILL BE MVFR FOR MUCH OF
THE MORNING WEDNESDAY...WITH VFR CIGS MOVING INTO NORTHEAST AND EAST
TEXAS IN THE AFTERNOON ON WEDNESDAY. A FEW OF THE THUNDERSTORMS
TONIGHT AND WEDNESDAY MAY PRODUCE HIGH WINDS AT A FEW TAF SITES./03/

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  75  56  77 /  70  70   0  10
MLU  67  76  58  76 /  50  70   0  10
DEQ  66  74  50  71 /  70  50  20  10
TXK  65  75  55  74 /  70  60  20  10
ELD  66  74  56  75 /  60  60  20  10
TYR  66  75  55  76 /  70  40   0  10
GGG  66  76  55  75 /  70  40   0  10
LFK  67  77  56  78 /  70  70   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Apr 24, 12:00 PM CDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE APR 24 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-251100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE APR 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL BEGIN TO GRADUALLY INCREASE THIS
AFTERNOON OVER THE FOUR STATE AREA...AS A STRONG UPPER LEVEL LOW
PRESSURE SYSTEM SLIDES EAST ALONG THE KANSAS AND OKLAHOMA STATE LINE.
A MODERATE RISK OF SEVERE THUNDERSTORMS IS IN PLACE ALONG AND
NORTHWEST OF THE I-30 CORRIDOR...WHERE THE BEST SHEAR AND INSTABILITY
WILL BE ACROSS NORTHEAST TEXAS...EXTREME SOUTHWEST ARKANSAS...AND
SOUTHEAST OKLAHOMA. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL
DEVELOP BY MID TO LATE AFTERNOON ALONG AND AHEAD OF THE DRYLINE
ACROSS CENTRAL OKLAHOMA AND NORTH TEXAS AND THEN PUSH EASTWARD INTO
THE FOUR STATE AREA LATE THIS AFTERNOON AND INTO MUCH OF THE EVENING.
SOME OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL...DAMAGING
WINDS...AND ISOLATED TORNADOES POSSIBLE.  ACROSS MUCH OF THE
REMAINDER OF THE FOUR STATE AREA...COVERING EAST TEXAS...NORTH
LOUISIANA AND SOUTH ARKANSAS...PERSISTENT CLOUD COVER AND RAINFALL
MAY LIMIT THE AMOUNT OF INSTABILITY AVAILABLE...BUT AS THIS A
DYNAMICALLY STRONG SYSTEM...THERE IS A SLIGHT RISK OF SEVERE WEATHER
IS IN PLACE FOR THE EVENING TIME FRAME OVER ALL BUT THE
EXTREME SOUTHEAST CORNER OF THE FOUR STATE AREA...FROM HEMPHILL
TEXAS...TO MONROE LOUISIANA.

ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP OVERNIGHT OVER
SOUTHCENTRAL TEXAS ALONG AND AHEAD OF THE DRYLINE...AND WILL MOVE
INTO EAST TEXAS...NORTH LOUISIANA...AND SOUTHWEST ARKANSAS DURING
WEDNESDAY MORNING. LARGE HAIL AND DAMAGING WINDS WILL CONTINUE TO BE
THE PRIMARY THREATS WITH THESE STORMS...AND STILL THE POSSIBILITY
OF AN ISOLATED TORNADO. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE WITH THESE STORMS...WITH ONE TO THREE INCH RAINFALL
TOTALS MAINLY SOUTH OF INTERSTATE 20. THE SHOWERS AND THUNDERSTORMS
WILL EXIT THE REGION BY WEDNESDAY AFTERNOON...WITH SLIGHTLY COOLER
BUT DRIER AIR GRADUALLY FILTERING BACK INTO THE AREA.

AREA RESIDENTS AND SPOTTERS SHOULD CONTINUE TO MONITOR THE
LATEST FORECASTS AND STATEMENTS ISSUED BY THE NATIONAL WEATHER
SERVICE IN SHREVEPORT CONCERNING THIS SYSTEM AS IT SLOWLY MOVES
THROUGH THE AREA DURING EARLY WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

EARLY WEDNESDAY STRONG TO SEVERE THUNDERSTORMS MAY BE ONGOING OVER
EAST TEXAS...NORTH LOUISIANA AND SOUTH ARKANSAS WITH LARGE HAIL AND
DAMAGING WINDS STILL POSSIBLE THREATS WITH THESE STORMS...AND
STILL AN ISOLATED TORNADO THREAT.  PERHAPS MORE LIKELY WOULD BE THE
THREAT FOR FLOODING WHICH MAY DEVELOP WITH MORE LOCALLY HEAVY
RAINFALL POSSIBLE OVER PREVIOUSLY RAIN SOAKED AREAS.  OTHERWISE...A
WEAK SYSTEM MAY TOUCH OFF SOME MORE SHOWERS AND THUNDERSTORMS LATE
FRIDAY AND EARLY SATURDAY...BUT NO OTHER HAZARDOUS WEATHER IS
EXPECTED DAYS TWO THROUGH SEVEN...BEYOND WHAT MAY CONTINUE INTO EARLY
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON...TONIGHT AND EARLY
TOMORROW.

VII

In the hours before

Local storm report, Apr 24, 6:58 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
658 PM CDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     2 NW WRIGHT CITY        34.08N 95.03W
04/24/2007                   MCCURTAIN          OK   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN

&&

17
Local storm report, Apr 24, 7:48 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
748 PM CDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             HOCHATOWN               34.20N 94.67W
04/24/2007  E0.75 INCH       MCCURTAIN          OK   PARK/FOREST SRVC

            HOCHATOWN STATE PARK

0655 PM     TSTM WND GST     HOCHATOWN               34.20N 94.67W
04/24/2007  E60.00 MPH       MCCURTAIN          OK   PARK/FOREST SRVC

            60 MPH ESTIMATED WIND AT HOCHATOWN STATE PARK

&&

17

Nearby

Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.